Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 415, NWS Wichita, KS

August 12, 2011Butler County, Greenwood County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Aug 12, 2011, 8:58 PM CDT for Butler County, Greenwood County, Kansas. It was in force for 36 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 12, 2011, 8:58 PM CDT (01:58 UTC)
Expired
Aug 12, 2011, 9:34 PM CDT
In force
36 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, KS, Greenwood County, KS

The radar

The Wichita radar (KICT), 66 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 12, 8:58 PM CDTTSTM WND GST 55El Dorado Lake, KS
Aug 12, 9:00 PM CDTTSTM WND GST 50Augusta, KS
Aug 12, 9:03 PM CDTTSTM WND DMG2 E Towanda, KSPOWER LINES DOWN.
Aug 12, 9:03 PM CDTTSTM WND GST 554 S Augusta, KS
Aug 12, 9:11 PM CDTTSTM WND GST 554 E Leon, KS
Aug 12, 9:16 PM CDTTSTM WND GST 654 E Leon, KS60-65 MPH WINDS ESTIMATED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 12, 2:50 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 2.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2011-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2979 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2011-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2979 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
1349 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
2.0
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS53 KICT 130158
SVRICT
KSC015-073-130300-
/O.NEW.KICT.SV.W.0415.110813T0158Z-110813T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
858 PM CDT FRI AUG 12 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1000 PM CDT

* AT 851 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF CASSODAY TO
  TOWANDA...AND MOVING SOUTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...DOUGLASS...LEON...LATHAM AND ROSALIA.

THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS WARNING IN 
AFFECT FOR THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3748 9704 3793 9714 3807 9650 3775 9628
      3760 9646 3760 9653 3753 9653
TIME...MOT...LOC 0157Z 312DEG 30KT 3795 9652 3776 9699
WIND...HAIL 60MPH <.75IN

$$

JAKUB
3 follow-up statements
132 
WWUS53 KICT 130211
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
911 PM CDT FRI AUG 12 2011

KSC015-073-130300-
/O.CON.KICT.SV.W.0415.000000T0000Z-110813T0300Z/
GREENWOOD KS-BUTLER KS-
911 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
SOUTHWESTERN GREENWOOD COUNTIES UNTIL 1000 PM CDT...

AT 908 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST 
OF EUREKA...TO 7 MILES EAST OF LEON...TO AUGUSTA...MOVING SOUTHEAST 
AT 35 MPH. SMALL HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  DOUGLASS AND LATHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3748 9704 3793 9714 3807 9650 3775 9628
      3760 9646 3760 9653 3753 9653
TIME...MOT...LOC 0211Z 312DEG 30KT 3782 9645 3770 9665
          3764 9694
WIND...HAIL 60MPH 0.75IN

$$

KLEINSASSER
024 
WWUS53 KICT 130222
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT FRI AUG 12 2011

KSC015-073-130300-
/O.CON.KICT.SV.W.0415.000000T0000Z-110813T0300Z/
GREENWOOD KS-BUTLER KS-
922 PM CDT FRI AUG 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER AND
SOUTHWESTERN GREENWOOD COUNTIES UNTIL 1000 PM CDT...

AT 917 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES 
WEST OF EUREKA...TO 9 MILES NORTH OF LATHAM...TO 6 MILES NORTHWEST 
OF ATLANTA...MOVING SOUTHEAST AT 35 MPH. SMALL HAIL MAY ALSO 
ACCOMPANY THESE STRONG WINDS.

LOCATIONS IMPACTED INCLUDE...
  LATHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
LEAD TO FLASH FLOODING OF LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE 
THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3748 9704 3793 9714 3807 9650 3775 9628
      3760 9646 3760 9653 3753 9653
TIME...MOT...LOC 0219Z 312DEG 30KT 3779 9642 3765 9659
          3750 9680
WIND...HAIL 60MPH 0.75IN

$$

KLEINSASSER
829 
WWUS53 KICT 130234
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
934 PM CDT FRI AUG 12 2011

KSC015-073-130244-
/O.CAN.KICT.SV.W.0415.000000T0000Z-110813T0300Z/
GREENWOOD KS-BUTLER KS-
934 PM CDT FRI AUG 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR BUTLER AND SOUTHWESTERN
GREENWOOD COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA. HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE 
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3748 9704 3793 9714 3807 9650 3775 9628
      3760 9646 3760 9653 3753 9653
TIME...MOT...LOC 0234Z 312DEG 30KT 3770 9630 3757 9647
          3742 9668

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 6:57 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Aug 12, 6:57 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
657 PM CDT FRI AUG 12 2011

..AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING OVER CENTRAL AND
EASTERN KANSAS WILL DRIFT SOUTHEAST IMPACTING KCNU AFTER 02-03Z
AND POSSIBLY KICT AROUND 02Z BUT THE MORE WIDESPREAD ACTIVITY IS
EXPECTED TO REMAIN SOUTHWEST OF THE KICT TERMINAL. A MORE STABLE
AIRMASS IS ANTICIPATED IN THE WAKE OF THE STORMS AS A COLD FRONT
MOVES SOUTH POSSIBLY RESULTING IN PATCHY FOG DEVELOPMENT WHERE
RAINFALL IS OBSERVED IN THE PRESENCE OF LIGHT AND VARIABLE WINDS.

MWM

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT FRI AUG 12 2011/

DISCUSSION...

FORECAST HIGHLIGHTS: SEVERE THUNDERSTORM CHANCES THIS
AFTERNOON/EVENING...WITH MORE THUNDERSTORM CHANCES SUNDAY NIGHT
THROUGH NEXT WEEK.

PRECIPITATION:

CURRENT SURFACE ANALYSIS INDICATES LOW PRESSURE OVER WEST-CENTRAL
KS...WITH A COLD FRONT TRAILING SOUTHWEST FROM THERE...AND AN
OUTFLOW BOUNDARY FROM EARLIER CONVECTION TRAILING SOUTHEAST THROUGH
SOUTH-CENTRAL AND SOUTHERN KS. SHORTWAVE TROUGH EVIDENT IN WATER
VAPOR IMAGERY IS CURRENTLY PROGRESSING ACROSS THE CENTRAL HIGH
PLAINS.

AT LEAST SOMEWHAT ELEVATED CONVECTION IS CURRENTLY ONGOING OVER
SOUTHEAST KS...ALONG/NORTH OF SURGING OUTFLOW BOUNDARY. THE MORE
ROBUST CONVECTION IS ANTICIPATED FURTHER WEST THOUGH...THINKING
SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE TRIPLE POINT OVER
WEST-CENTRAL KS THIS AFTERNOON AND TRACK SOUTHEAST OVER PRIMARILY
SOUTH-CENTRAL KS...ALONG DECENT INSTABILITY GRADIENT SETTING UP.
OTHER THAN SOME POTENTIAL ELEVATED CONVECTION...THINKING CENTRAL KS
MAY BE DONE WITH WIDESPREAD CONVECTION CHANCES. ADDITIONALLY...EAST
CENTRAL AND SOUTHEAST KS AIRMASS IS PRETTY "WORKED OVER" FROM
EARLIER/ONGOING CONVECTION...ALTHOUGH COULD STILL SEE SOME ELEVATED
CONVECTION OVER THE AREA THIS EVENING/OVERNIGHT AS SHORTWAVE
APPROACHES FROM NW. BEST SEVERE CHANCES WILL LIKELY BE OVER SOUTH
CENTRAL AND FAR SOUTHERN KS DUE TO VERY UNSTABLE CONDITIONS. DEEP
LAYER SHEAR IS MODEST AT BEST...BUT DEGREE OF INSTABILITY WILL STILL
PROMOTE VERY LARGE HAIL AND DAMAGING WIND GUSTS. ACTIVITY SHOULD
THEN TRACK SOUTHEAST INTO NORTHERN OK THIS EVENING/OVERNIGHT...WITH
AN INCREASING THREAT FOR DAMAGING WINDS AS STORMS/COLD POOLS MERGE.

PER GFS/ECMWF...THE NEXT CHANCE OF STORMS APPEARS TO BE SUNDAY
NIGHT-MONDAY NIGHT...AS WEAK MID-LEVEL TROUGHING ROUNDS CREST OF
SOUTHERN CONUS RIDGE. BOTH MODELS WOULD SUGGEST THE GREATEST
COVERAGE OVER NORTHERN KS INTO NE...WITH CHANCES DECREASING SOME
FURTHER SOUTH. DEVELOPMENT OF NW FLOW ALOFT WILL PROVIDE CONTINUED
CHANCES FOR THUNDERSTORMS THROUGH AT LEAST LATE WEEK ACROSS THE
CENTRAL/SOUTHERN PLAINS...ALTHOUGH TIMING THESE CHANCES THIS FAR OUT
IS TOUGH...SO WILL ONLY BROAD BRUSH POPS FOR NOW. BEST CHANCES FOR
THUNDERSTORMS WILL BE THE FAVORED LATE AFTERNOON...OVERNIGHT THROUGH
EARLY MORNING PERIODS.

TEMPERATURES:

SEASONAL TO SLIGHTLY BELOW NORMAL TEMPERATURES ANTICIPATED THIS
WEEKEND IN WAKE OF THIS EVENING'S SYSTEM. MEDIUM RANGE GUIDANCE
SUGGESTS BUILDING RIDGE AND SUBSEQUENT WARMING TEMPERATURES
SUNDAY-MONDAY. SHOULD BE LOOKING AT A RETURN TO NEAR OR SLIGHTLY
BELOW NORMAL TEMPERATURES BY AT LEAST MID TO LATE WEEK...AS
NORTHWEST FLOW ALOFT DRAGS MODIFIED CANADIAN AIR SOUTH.
HOWEVER...THERE ARE SOME SIGNIFICANT TIMING ISSUES WITH GFS/ECMWF AT
THIS POINT.

ADK

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A RATHER COMPLICATED TAF FORECAST WITH A FAIRLY POTENT OUTFLOW
BOUNDARY CURRENTLY DROPPING SOUTH TO NEAR KHUT AND KICT AT THIS
TIME...WITH SOME POST FRONTAL CONVECTION DEVELOPING JUST TO THE
NORTH OF IT. WENT AHEAD AND SHIFTED KICT WIND DIRECTION TO THE
NORTHEAST AS THIS OUTFLOW WILL MOVE ACROSS THE CITY WITHIN THE
NEXT HOUR. WILL ALSO INCLUDE A TEMPO -TSRA CHANCE FOR KICT/KHUT AS
STORMS DEVELOP ALONG THIS FEATURE. COULD ALSO SEE OUTFLOW IMPACT
KCNU IN THE NEXT FEW HOURS...SO WILL GO WITH VCTS IN THIS AREA
WITH AN EXPECTED WIND SHIFT HERE AS WELL.

COMPLICATED PART OF THE FORECAST INVOLVES HOW THIS BOUNDARY WILL
IMPACT CHANCE OF RENEWED CONVECTION LATER THIS EVENING ACROSS MOST
OF THE REGION...WITH RENEWED CONVECTION POSSIBLE TO THE NW OF KHUT
BY AROUND 23Z WHERE OUTFLOW WILL FORM A TRIPLE POINT NEAR MAIN
SYNOPTIC FRONT. THIS CONVECTION WILL IMPACT THE KHUT/KICT TAFS FROM
23Z TO 02Z/SAT. COULD SEE SOME GUSTY WINDS AND POSSIBLE MVFR
CEILINGS NEAR ANY STRONG/SEVERE TSRA THAT MOVES IN...SO FEEL
CONFIDENT ENOUGH TO INCLUDE ANOTHER TEMPO GROUP FOR THIS CHANCE NEAR
KHUT/KICT. NOT SURE OF THE TIMING OF THE NEXT ROUND OF CONVECTION TO
MOVE SOUTHEAST INTO KCNU...SO WILL ONLY GO WITH A VCTS FOR NOW.

SUSPECT COOLING IN THE WAKE OF THE OUTFLOW/BOUNDARY MAY RESULT IN AT
LEAST SOME MVFR CLOUDS ACROSS CEN KS AFTER 06Z/SAT.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    69  91  65  89 /  70  10  10  10
HUTCHINSON      68  90  65  89 /  50  10  10  10
NEWTON          68  90  64  89 /  50  10  10  10
ELDORADO        69  91  64  88 /  60  10   0  10
WINFIELD-KWLD   70  92  66  90 /  80  10  10  10
RUSSELL         65  88  64  88 /  20  10  10  10
GREAT BEND      66  89  65  89 /  30  10  10  10
SALINA          67  89  63  88 /  20  10  10  10
MCPHERSON       68  89  64  89 /  30  10  10  10
COFFEYVILLE     71  92  65  88 /  80  10   0   0
CHANUTE         70  90  63  87 /  60  10   0   0
IOLA            70  90  63  86 /  60  10   0   0
PARSONS-KPPF    71  91  65  87 /  80  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 12, 3:51 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
351 PM CDT FRI AUG 12 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
351 PM CDT FRI AUG 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY THIS EVENING OVER PRIMARILY SOUTH
CENTRAL KANSAS...AND PORTIONS OF SOUTHEAST KANSAS. THE GREATEST
THREAT WILL LIKELY BE GENERALLY SOUTHWEST OF A LINE EXTENDING FROM
GREAT BEND TO HUTCHINSON...TO EL DORADO TO SEDAN. THE STRONGEST
ACTIVITY WILL BE CAPABLE OF GOLFBALL SIZE HAIL OR LARGER AND
DAMAGING WINDS GREATER THAN 70 MPH. THE SEVERE THREAT WILL WANE
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE
POSSIBLE SUNDAY NIGHT GENERALLY WEST OF THE KANSAS TURNPIKE...WITH
THESE CHANCES CONTINUING ACROSS THE ENTIRE AREA MONDAY AND MONDAY
NIGHT. WHILE CONFIDENCE IS LOW REGARDING SPECIFICS...PERIODIC
THUNDERSTORM CHANCES COULD CONTINUE TUESDAY THROUGH THE END OF THE
WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND
EVENING...GENERALLY SOUTHWEST OF A LINE EXTENDING FROM GREAT BEND
TO HUTCHINSON...TO EL DORADO TO SEDAN.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

In the hours before

Local storm report, Aug 12, 8:43 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
843 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HEAVY RAIN       5 SSE NEWTON AIRPORT    38.00N 97.25W
08/12/2011  M1.00 INCH       HARVEY             KS   TRAINED SPOTTER

            RAIN FELL IN 17 MINUTES

&&

MCGUIRE
Local storm report, Aug 12, 8:45 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       6 ESE NEWTON            38.00N 97.25W
08/12/2011  M1.31 INCH       HARVEY             KS   TRAINED SPOTTER

&&

JAM
Local storm report, Aug 12, 8:46 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     ELBING                  38.05N 97.13W
08/12/2011                   BUTLER             KS   TRAINED SPOTTER

            LEAVES STRIPPED FROM TREES AND REPORTED AN ANTENNA BLOWN
            OFF ROOF.

&&

KRC
Local storm report, Aug 12, 8:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
849 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND GST     5 SE WHITEWATER         37.91N 97.08W
08/12/2011  E60 MPH          BUTLER             KS   TRAINED SPOTTER

&&

KRC
Local storm report, Aug 12, 8:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
852 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     TSTM WND GST     8 N EL DORADO           37.94N 96.86W
08/12/2011  E60 MPH          BUTLER             KS   TRAINED SPOTTER

&&

JAM
Local storm report, Aug 12, 8:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
854 PM CDT FRI AUG 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0853 PM     TSTM WND GST     6 N EL DORADO           37.91N 96.86W
08/12/2011  E60 MPH          BUTLER             KS   TRAINED SPOTTER

&&

JAM

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 7:15 PM CDTSevere Thunderstorm WarningICTHarper, Kingman, Sumner60 min
Aug 12, 7:28 PM CDTSevere Thunderstorm WarningICTMcPherson, Marion62 min
Aug 12, 7:51 PM CDTSevere Thunderstorm WarningICTHarvey54 min
Aug 12, 8:16 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion59 min
Aug 12, 8:23 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick52 min
Aug 12, 9:08 PM CDTAreal Flood WarningICTElk, Labette, Montgomery, Neosho, Wilson8 hr
Aug 12, 9:48 PM CDTAreal Flood WarningICTChautauqua, Elk7 hr
Aug 12, 10:28 PM CDTAreal Flood WarningICTMontgomery6 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.